# SDR 2023F00231

- Difficulty date: July 18, 2023
- Submitted: July 19, 2023
- Operation: General aviation
- Aircraft: N455MH
- Make and model: Bolkms BK117C2
- Aircraft serial: 9161
- Aircraft time: 9,043 hours, 40,434 cycles
- Engine: Tmeca ARRIEL1E2
- Engine time: 8,472 hours, 25,884 cycles
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Drain Valve
- Part number: 0174078030
- Part serial: 1181
- Condition: Leaking
- Location: Zone 200
- Component: Engine, Tmeca, ARRRIEL1E2
- Component part number: 0292005460
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: A

## Discrepancy

MEDICAL CREW REPORTED A FUEL SMELL IN THE CABIN AND PILOT LANDED AT THE NEAREST AIRPORT.  MECHANIC FOUND THE #2 ENGINE START DRAIN VALVE LEAKING WHEN THE PRIME PUMP WAS ACTIVATED.  FUEL DRAINED FROM THE ENGINE DECK DRAIN TUBE AND BLEW AROUND THE LOWER CLAMSHELL DOOR SEALS AT THE BACK OF THE CABIN ALLOWING FUMES INTO THE CABIN.  START DRAIN VALVE WAS REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE.
